Texas, 2015Hail and Damaging Wind in Texas, July 2, 2015
July 2, 2015 · NWS AMA · 2 events in 2 counties and zones
During the evening hours of the 2nd, thunderstorms moved across portions of the Texas Panhandle. The most intense storm resulted in wind damage in and near Panhandle in Carson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours of the 2nd, thunderstorms moved across portions of the Texas Panhandle. The most intense storm resulted in wind damage in and near Panhandle in Carson County. Small hail and strong wind gusts were reported in Wellington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 2, 6:38 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 6:38 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT THU JUL 2 2015
.DISCUSSION...EVEN ONCE THE CLUSTER OF STRONG TO SEVERE STORMS WEAKENS
WITH LOSS OF HEATING...BELIEVE THERE IS ENOUGH OF A COLD
POOL/OUTFLOW THAT THE STORMS WILL LIKELY TRACK SOUTH ACROSS MUCH OF THE
ERN PANHANDLE COUNTIES WHERE HIGHER SB CAPE VALUES EXIST (AOA 3000
J/KG WITH LITTLE TO NO CIN AT 6 PM). GIVEN THIS...RADAR TRENDS...AND
HRRR OUTPUT SUPPORTING THE THEORY...HAVE INCREASED POPS TO LIKELY
RANGE IN ERN TWO COLUMNS OF TX PANHANDLE COUNTIES FOR THIS EVENING
WITH LOW/SCT POPS FURTHER WEST. NO OTHER SIGNIFICANT UPDATES ATTM.
MJG
&&
.PREV DISCUSSION... /ISSUED 642 PM CDT THU JUL 2 2015/
AVIATION...CLUSTER OF STRONG TO SEVERE TSTMS WILL CONTINUE TO
IMPACT THE EASTERN TEXAS PANHANDLE. A FEW STORMS MAY BE CLOSE TO GUY
IN NEXT FEW HOURS...BUT OTHERWISE EXPECT MOST OF THE ACTIVITY TO
REMAIN EAST OF TAF SITES AND FOR NOW HAVE NOT INCLUDED TSTMS IN SITES
OTHER THAN GUY. SCT TSTM ACTIVITY WILL OCCUR AGAIN MAINLY LATE FRI
AFTN. DID NOT INCLUDE IN TAFS ATTM GIVEN POPS ONLY AROUND 30 RANGE
ATTM. VFR WILL PREVAIL OTHER THAN IN AREAS IMPACTED BY STORMS.
PREV DISCUSSION... /ISSUED 348 PM CDT THU JUL 2 2015/
DISCUSSION...
THE FORECAST THROUGH THE END OF NEXT WEEK REMAINS ON TRACK...WITH
PERIODIC RAIN CHANCES FOR PARTS OF THE PANHANDLES THROUGH SATURDAY
EVENING AND AGAIN FOR THE EARLY HALF OF NEXT WEEK. THE UPPER-AIR
PATTERN WILL FEATURE A MORE ZONAL FLOW ACROSS MUCH OF THE COUNTRY FOR
THE WEEK AHEAD AS COMPARED WITH THE LAST WEEK. A WEAKENING AND
FLATTENING RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWESTERN U.S. WILL
ONLY RE-INTENSIFY LATE NEXT WEEK. THE WEAKNESS OF THIS RIDGE SHOULD
ALLOW FOR PASSING SHORTWAVES TO DICTATE MUCH OF THE WEATHER OVER THE
NEXT 7 DAYS.
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CHANCES FOR SEVERE WEATHER TODAY ARE DIMINISHING AS MOST OF THE
PANHANDLE REMAINS BEHIND A DEPARTING SHORTWAVE TROUGH. A FEW SHOWERS
ARE LINGERING IN THE SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND
A FEW ISOLATED STORMS HAVE DEVELOPED OVER THE MOUNTAINS IN EAST-
CENTRAL NEW MEXICO. ANY FURTHER PRECIPITATION IN THE TX/OK PANHANDLES
TODAY WILL DEPEND ON WHETHER ANYTHING CAN DEVELOP FARTHER NORTH IN
THE NM/CO MOUNTAINS AND DRIFT OUR WAY.
ON AND OFF RAIN CHANCES THROUGH SATURDAY WILL BE ASSOCIATED WITH A
WEAK SURFACE TROUGH THAT REMAINS STRETCHED FROM WEST TO EAST IN THE
VICINITY OF THE TX/OK PANHANDLES. THIS TROUGH SHOULD BE PUSHED SOUTH
OF THE AREA BY SOMETIME ON SATURDAY...AS A SHORTWAVE TROUGH MOVES
FROM THE CENTRAL HIGH PLAINS INTO THE MIDWEST.
LONG TERM...SUNDAY THROUGH THURSDAY...
A MORE SIGNIFICANT SHORTWAVE TROUGH WILL BE DIGGING INTO THE UPPER
MIDWEST BY SUNDAY NIGHT INTO MONDAY...HELPING TO FLATTEN THE
SOUTHWEST RIDGE EVEN FURTHER AND BRING A COLD FRONT THROUGH THE
PANHANDLES. MODELS ARE IN DECENT AGREEMENT FOR THE TIMING OF THIS
FRONT AND FOR ITS POTENTIAL TO DEVELOP A FAIR AMOUNT OF RAINFALL AS
IT PASSES THROUGH. HAVE INCREASED POPS DURING THE MONDAY/TUESDAY
TIMEFRAME TO ACCOUNT FOR THIS.
THE LOWER- AND MID-LEVEL FLOW ACROSS THE DESERT SOUTHWEST
WILL BECOME SOUTHERLY BY THIS TIME...BRINGING SOME MONSOONAL MOISTURE
UNDER AND AROUND THE UPPER RIDGE. THIS WILL CERTAINLY HELP
THUNDERSTORMS DEVELOP OVER THE MOUNTAINS TO OUR WEST...AND MAY
REQUIRE INCREASING POPS FOR THE SECOND HALF OF NEXT WEEK AS THIS
PATTERN TAKES SHAPE. SINCE THIS ACTIVITY WILL ULTIMATELY DEPEND ON
THE POSITION AND STRENGTH OF THE HIGH PRESSURE CENTER TO OUR WEST AND
THE TIMING OF SHORTWAVES AROUND IT...HAVE ONLY INCLUDED MENTION OF
POPS THROUGH WEDNESDAY.
NF/HL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 86 65 90 68 / 30 30 40 20 10
BEAVER OK 67 89 67 93 70 / 70 30 30 20 20
BOISE CITY OK 64 86 62 90 66 / 30 30 40 10 20
BORGER TX 69 90 68 92 71 / 50 30 30 20 10
BOYS RANCH TX 67 90 66 92 69 / 40 30 40 10 10
CANYON TX 67 87 65 91 67 / 30 30 40 20 10
CLARENDON TX 69 89 67 91 69 / 50 30 30 20 10
DALHART TX 65 88 64 92 66 / 30 30 40 10 10
GUYMON OK 67 88 66 93 69 / 30 30 30 10 20
HEREFORD TX 66 87 65 90 67 / 40 30 40 10 10
LIPSCOMB TX 67 89 67 91 71 / 70 30 30 20 20
PAMPA TX 67 87 65 89 68 / 70 30 30 20 20
SHAMROCK TX 69 90 67 91 70 / 70 30 30 20 20
WELLINGTON TX 71 91 69 93 72 / 50 30 30 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
MJG
Hazardous weather outlook, Jul 2, 3:01 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT THU JUL 2 2015
OKZ001>003-TXZ001>020-030915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 PM CDT THU JUL 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS THAT DO DEVELOP COULD BECOME STRONG TO SEVERE...WITH WIND
GUSTS UP TO 60 MPH AS THE PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
FRIDAY THROUGH WEDNESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT
THIS TIME...THOUGH SOME STORMS COULD BE STRONG TO SEVERE WITH SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NF
In the hours before
Local storm report, Jul 2, 5:54 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 10 WNW SLAPOUT 36.69N 100.27W
07/02/2015 BEAVER OK EMERGENCY MNGR
TREE LIMBS BLOWN DOWN AND A DEAD TREE BLOWN OVER NEAR
THE CLEAR LAKE AREA.
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1500594
FENNERLocal storm report, Jul 2, 6:27 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 8 NNE DARROUZETT 36.55N 100.25W
07/02/2015 BEAVER OK EMERGENCY MNGR
SOUTH OF MIDWAY CHURCH...TREES OF 8 TO 12 INCH DIAMTER
WERE DOWNED AND A POWER POLE WAS BROKEN.
&&
EVENT NUMBER AMA1500596
FENNERSpecial weather statement, Jul 2, 6:52 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU JUL 2 2015
TXZ005-009-010-013>015-030130-
CARSON TX-GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
752 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CARSON...NORTHERN
WHEELER...ROBERTS...SOUTHWESTERN LIPSCOMB...WESTERN HEMPHILL AND
NORTHERN GRAY COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CANADIAN TO 16 MILES NORTHWEST OF CODMAN...MOVING SOUTH AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PAMPA... CANADIAN... MIAMI...
NEW MOBEETIE... BRISCOE... KINGSMILL...
LORA... CODMAN... MOBEETIE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3549 10013 3543 10110 3601 10097 3606 10079
3606 10055 3614 10055 3620 10035
TIME...MOT...LOC 0052Z 351DEG 28KT 3603 10045 3582 10092
NFLocal storm report, Jul 2, 7:08 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 9 W SLAPOUT 36.60N 100.27W
07/02/2015 BEAVER OK EMERGENCY MNGR
SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.
&&
EVENT NUMBER AMA1500597
FENNERLocal storm report, Jul 2, 7:12 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 7 WSW SLAPOUT 36.59N 100.24W
07/02/2015 BEAVER OK EMERGENCY MNGR
SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.
&&
CORRECTED LOCATION
EVENT NUMBER AMA1500597
FENNERSpecial weather statement, Jul 2, 7:29 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT THU JUL 2 2015
TXZ009-010-014-015-030230-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
829 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHERN ROBERTS...
HEMPHILL AND GRAY COUNTIES UNTIL 930 PM CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CODMAN TO 8 MILES SOUTH OF CANADIAN...MOVING SOUTH AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... PAMPA... CANADIAN...
MIAMI... WHEELER... TWITTY...
NEW MOBEETIE... LELA... KELLERVILLE...
BRISCOE... ALLISON... MCLEAN...
LEFORS... LAKE MCCLELLAN... ALANREED...
LAKE MARVIN... LORA... CODMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 176.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3518 10086 3582 10104 3598 9999 3519 10000
TIME...MOT...LOC 0129Z 348DEG 26KT 3572 10075 3579 10033
MB
Thunderstorm Wind, Carson
- When
- July 2, 9:05 PM CST
- Where
- Carson County, Panhandle
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.350, -101.380
Thunderstorm winds caused a portion of the roof of a home to be blown off in Panhandle. Power lines were downed and two large trees were uprooted in the Panhandle area. Trees were blocking the road near 3rd and Elsie.
Hail, Collingsworth
- When
- July 2, 9:48 PM CST
- Where
- Collingsworth County, 0.57 mi E of Wellington
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.850, -100.210
Pea to penny size hail fell in Wellington with wind gusts estimated to be 50 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, July 2 to 3, 20151 death · $3.0 million · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, July 2 to 5, 2015$123,000 · 55 kt wind · 30 events
- Hail and Damaging Winds in South Carolina, July 2, 2015$83,000 · 55 kt wind · 20 events
- Damaging Winds in Georgia, July 2, 2015$51,000 · 55 kt wind · 4 events
- Damaging Winds in Oklahoma, July 2, 2015$40,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in New Mexico, July 2, 2015$26,000 · 0.75 in hail · 3 events
- Flash Flooding and Damaging Wind in Oklahoma, July 2 to 3, 2015$20,000 · 56 kt wind · 7 events
- Flash Flooding and Flooding in Kentucky, July 2 to 6, 201552 kt wind · 21 events
- Damaging Winds in Florida, July 2 to 5, 2015$12,000 · 56 kt wind · 17 events
- Damaging Winds in South Carolina, July 2, 201560 kt wind · 20 events
- Hail and Damaging Winds in Alabama, July 2 to 5, 2015$8,000 · 1 in hail · 15 events
- Damaging Winds in Georgia, July 2, 201560 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596927, 596928.